Alert archive / Indiana / Small Craft Advisories in 2011
Small Craft Advisory 71, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Dec 2, 2011, 6:43 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2011, 6:43 AM EST (11:43 UTC)
- Expired
- Dec 2, 2011, 10:42 AM EST
- In force
- 4 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
958 WHUS73 KIWX 021143 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 643 AM EST FRI DEC 2 2011 LMZ043-046-021800- /O.NEW.KIWX.SC.Y.0071.111202T1143Z-111202T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 643 AM EST FRI DEC 2 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * WINDS: NORTHEAST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS EARLY THIS MORNING...BECOMING EAST AROUND 10 KNOTS LATE IN THE MORNING. * WAVES: 3 TO 6 FEET SUBSIDING TO 1 TO 3 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
1 follow-up statement
062 WHUS73 KIWX 021542 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1042 AM EST FRI DEC 2 2011 LMZ043-046-021645- /O.CAN.KIWX.SC.Y.0071.000000T0000Z-111202T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1042 AM EST FRI DEC 2 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Dec 2, 4:10 AM EST, 2 hours 33 minutes earlier.
Area forecast discussion, Dec 2, 4:10 AM EST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 410 AM EST FRI DEC 2 2011 .SHORT TERM... TODAY THROUGH SATURDAY NIGHT FAST MOVING UPPER TROUGH AND ASSOCIATED LL REFLECTION CONTINUES TO SUPPORT A BAND OF LIGHT RAIN AND SNOW ACROSS THE NORTHERN FA THIS MORNING. THERMAL PROFILES PER TOP DOWN ANALYSIS SUGGEST A SUFFICIENTLY HIGH MELTING LEVEL IS ALLOWING FULL MELT OF SNOW IN MANY AREAS...WITH TW COOLING LIKELY TO EVENTUALLY SUPPORT A MIX NW. OTHERWISE...NE AREAS WILL LIKELY SEE ALL SNOW PER LOWER MELTING LEVELS NEAR THE SFC. FAST MOVING NATURE OF THE ADVECTING WAVE IN ADDITION TO RATHER LIMITED MOISTURE WILL LIMIT ANY ACCUMS TO A DUSTING...SAVE THE FAR NE WHERE A HALF INCH TO 1 INCH IS POSSIBLE GIVEN OVERLAP OF STRONGEST LARGE SCALE ASCENT AND LL CONVERGENCE. A SECONDARY IMPACT FROM THIS SYSTEM IS CAA INDUCED LAKE EFFECT PRECIP...WHICH IS EVIDENT IN RADAR RETURNS OVER SOUTHERN LAKE MI. VEERING FLOW WILL SUPPORT A PERIOD OF LIGHT RAIN OR SNOW PER LAKE EFFECT PROCESS. THERMAL PROFILES PER BUFR ANALYSIS SUGGEST THAT LAKE INDUCED UPWARD OMEGA MAY BE CONFINED BELOW -12C...SUGGESTING NON-ACTIVATION OF ICE NUCLEI IN WEAKER CONVECTIVE CELLS. HENCE WILL RETAIN A RAIN/SNOW MENTION IN THE FAR NW...AS LL WINDS VEER...SUPPORTING A PERIOD OF ADDITIONAL PRECIP CHANCES...UNTIL FLOW VEERS NE AND INVERSION HEIGHTS FALL FURTHER LIMITING ANY PRECIP TO NW IN BY MID-LATE MORNING. SFC HIGH PRESSURE WILL BUILD INTO THE REGION TODAY WITH CLEARING SKIES /POSSIBLY SLOWER NW PER RESIDUAL LAKE EFFECT CLOUDS IN WEAK LL FLOW/. ATTENTION TURNS TOWARD THE SW CONUS WHERE A LARGE CLOSED UPPER TROUGH IS LOCATED. THIS SYSTEM WILL UNDERGO PHASING WITH A DIGGING PAC NW UPPER TROUGH...KICKING OUT SEVERAL LEAD IMPULSES...PARTIALLY TIMED WITH NORTHERN STREAM ADVECTING TROUGHS. BROAD SW UPPER FLOW WILL BE IN PLACE AHEAD OF THIS SYSTEM...WITH THE GOMEX WIDE OPEN PER MOISTURE TRANSPORT...INCREASING THE POTENTIAL FOR PRECIPITATION INTO THE ARE WITH EACH IMPULSE. THE FIRST IMPULSE WILL ADVECT QUICKLY TOWARD THE WESTERN GREAT LAKES SAT...WITH A SURGE OF THETA-E ADV...MAINLY HIGH CENTERED. THIS COULD SUPPORT A PERIOD OF LIGHT RAIN INTO THE NW ON SAT...WITH BETTER CHANCES FOR RAIN ARRIVING LATER SAT NIGHT AS MUCH STRONGER AND MORE IMPRESSIVE IMPULSE ADVECTS NE INTO THE GREAT LAKES...REFLECTING A SFC WAVE. MAIN LOBE OF THETA-E RIDGING/TROUGHING IS EXPECTED SAT NIGHT...WITH RAIN SHOWERS POSSIBLE WITH BOTH PROCESSES AS WARM NOSE NUMBERS SURPASS 8C. H85 THETA-E CHARTS IN NEARLY ALL GUIDANCE SUPPORTS 315K INTO THE FA...ASSOCIATED WITH THE THETA-E RIDGE....POSSIBLY SUPPORTING LOCAL HEAVY RAIN ON ALREADY SATURATED GROUND WITH A LINGERING HIGH WATER SNOW PACK. THIS WILL CERTAINLY EXACERBATE ONGOING FLOOD CONCERNS. IN ADDITION...STEEPENING MID LEVEL LAPSE RATES COMBINED WITH POTENT LL MOISTURE TRANSPORT COULD SUPPORT ISOLD THUNDER. HAVE ADJUSTED AND GENERALLY RAISED POPS IN THE SAT/SAT NIGHT PERIOD. PREFER THE SLOWER ARRIVAL OF PRECIP ADVERTISED IN NEARLY ALL GUIDANCE SAVE THE GFS...AND HAVE ADJUSTED HIGHER POPS AFTER MIDNIGHT SAT NIGHT. TEMPERATURES WILL REMAIN TRICKY IN THE PERIOD WITH A DEEP SNOW PACK STILL IN PLACE OVER MUCH OF THE CENTRAL FA. DEPARTING SFC HIGH/MOSTLY CLEAR SKIES/AND DRY AIR WILL SUPPORT STRONG RADIATIONAL COOLING AND FAST T FALLS THIS EVENING...ESP OVER THE SNOW PACK AND HAVE CONTINUED TO TREND TOWARD THE COOLER GEM. STRONG WAA SAT WILL SUPPORT A DECENT THERMAL RESPONSE. HOWEVER...INCREASING CLOUDS/BACKED LL WINDS/AND UNLINKED MIXING WILL LIKELY SUPPORT A STRONG INVERSION JUST OFF THE SFC...LIMITING HIGHS TO THE 40S MOST PLACES...SAVE AREAS THAT SEE APPRECIABLE SUN /THE SE/. PREFERRED A NON-DIURNAL T RISE SAT NIGHT PER INCREASING FLOW WITH ONGOING THERMAL RIDGING...WITH MOST AREAS SEEING OVERNIGHT LOWS IN THE EVENING. && .LONG TERM...SUNDAY THROUGH THURSDAY ON SUNDAY...NORTHERN STREAM TROUGHING ACROSS THE NORTHERN PLAINS WILL BE REINFORCED BY AN UPPER JET STREAK AND ASSOCIATED VORT MAX DIVING SOUTHWARD EAST OF THE EASTERN PACIFIC RIDGE AXIS. A STRONG DOWNSTREAM LOW/MID LEVEL FRONTAL ZONE FROM THE MID MS RIVER VALLEY INTO THE NORTHERN GREAT LAKES REGION WILL SPREAD EASTWARD INTO THE LOCAL AREA DURING THE MORNING. A STRENGTHENING UPPER LEVEL JET STREAK FROM THE WESTERN GREAT LAKES INTO SOUTHWEST ONTARIO IN RESPONSE TO THIS FRONTOGENETIC FORCING SHOULD ALSO AID LARGE SCALE FORCING IN RIGHT ENTRANCE REGION OF THIS JET ON SUNDAY. 00Z GFS/ECMWF REMAIN CONSISTENT IN DEPICTION OF A 60 KNOT SWRLY LOW LEVEL JET ALLOWING FOR SIGNIFICANT MOISTURE TRANSPORT AHEAD OF THE COLD FRONTAL BOUNDARY WITH 850 HPA SPECIFIC HUMIDITIES INCREASING TO 6-8 G/KG BY 12Z SUNDAY. INCREASED TO HIGHER END LIKELY POPS FOR SUNDAY TO ACCOUNT FOR FAIRLY GOOD MODEL RUN TO RUN CONSISTENCY WITH THIS SCENARIO OVER THE PAST FEW DAYS. BY SUNDAY AFTERNOON...MAIN LOW LEVEL MOISTURE AXIS SHOULD BEGIN TO SHIFT EASTWARD FROM NORTHERN KENTUCKY INTO THE CENTRAL/EASTERN GREAT LAKES RESULTING IN A PROGRESSIVELY MORE SHALLOW MOISTURE PROFILE FOR APPROX WESTERN TWO THIRDS OF THE AREA. WESTERN PORTIONS OF AREA MAY EVEN TRANSITION TO MORE OF A -DZ SCENARIO IN THE AFTERNOON GIVEN THESE SHALLOW MOISTURE PROFILES...FRONTAL INVERSION...AND PERSISTENT WEAK SYNOPTIC LIFT. DID MAINTAIN CHANCE LIGHT RAIN/SNOW ACROSS THE NORTHWEST IN THE AFTERNOON AS COOLER AIR MOVES IN...BUT CONFIDENCE IN BOUNDARY LAYER COOLING ENOUGH TO SUPPORT SNOW IS QUITE LOW AND STILL NOT EXPECTING ANY SNOW ACCUMULATIONS. AS MENTIONED IN PREVIOUS DISCUSSION...RAINFALL AMOUNTS WITH THIS SYSTEM SHOULD BE AROUND THE HALF INCH NEIGHBORHOOD GIVEN THE PROGRESSIVE NATURE OF THESE FEATURES...WITH MAIN HYDRO IMPACTS PROBABLY JUST SLOWING RIVER RECESSION RATES A BIT. ON MONDAY...A SECONDARY NORTHERN STREAM UPPER TROUGH WILL SWING OUT OF THE NORTHERN PLAINS AND DOWNSTREAM WEAKLY CONFLUENT LOW LEVEL FLOW FROM SOUTHERN INDIANA INTO CENTRAL OHIO SHOULD SUPPORT CONTINUED PRECIP THREAT GIVEN SLIGHTLY BETTER LOW LEVEL MOISTURE PROFILES ACROSS THIS AREA. MAIN QUESTION FOR MONDAY WILL BE PRECIP TYPE AND THIS WILL BE COMPLICATED BY SOME LOWER FORECAST CONFIDENCE IN THIS PERIOD DUE TO CONTINUED PHASING QUESTIONS/UNCERTAINTIES WITH THE UPPER FLOW PATTERN. 00Z GFS CONTINUES TO BE SOMEWHAT OF AN OUTLIER IN A STRONGER BUT MORE PROGRESSIVE NORTHERN STREAM TROUGH AND A QUICKER EASTWARD EJECTION AND WEAKENING OF SOUTHWEST US CUT OFF UPPER LOW. EVEN THE GEFS LENDS SOME SUPPORT TO THE GEM/ECMWF IDEA OF HOLDING BACK MORE OF THE NORTHERN STREAM TROUGHING WHILE BEING MUCH SLOWER TO LIFT THE SOUTHWEST US UPPER LOW INTO THE ROCKIES...AND EVENTUALLY EXHIBITING BETTER PHASING WITH THE NORTHERN STREAM. PREFERENCE FOR THIS FORECAST CYCLE WILL BE A PERSISTENCE/ECMWF/GEM BLEND GIVEN BIAS FOR GFS TO BE A BIT TOO PROGRESSIVE IN THIS TYPE OF AMPLIFIED PATTERN. ONLY TWEAK TO PREVIOUS FORECAST WAS TO HEDGE TOWARD MORE OF A MIX/LIQUID PRECIP TYPE ACROSS THE SOUTHEAST ON MONDAY GIVEN SLOWER PREFERENCE. THIS CUT OFF LOW SHOULD EVENTUALLY SWING INTO CENTRAL CONUS FOR MID WEEK. WHILE CONFIDENCE REMAINS LOW IN AMPLITUDE AND TRACK...THERE DOES APPEAR TO BE SOME POTENTIAL FOR ACCUMULATING SNOW IN THE MID WEEK TIMEFRAME DEPENDING ON THE EXACT TRACK OF THIS CUT OFF LOW. ONE COMMON THESE AMONG MEDIUM RANGE MODELS HAS BEEN TO MAINTAIN MORE OF A POSITIVE/NEUTRAL TILT WITH THIS SYSTEM WHICH WOULD LIKELY KEEP MORE SUBSTANTIAL MOISTURE EAST OF THE AREA HOWEVER. WITH CONFIDENCE STILL RELATIVELY LOW ON TRACK/AMPLITUDE AND THESE MOISTURE CONSIDERATIONS...WILL MAINTAIN CHANCE POPS FOR SN AND LITTLE CHANGE FROM PREVIOUS FORECAST. TRANSITION TO COLDER TEMPS STILL APPEARS TO BE POSSIBLE TOWARD FRIDAY AS THE NEXT STRONGER VORT ROTATING AROUND THE POLAR LOW SUPPRESSES UPPER HEIGHTS ACROSS SOUTHWEST CANADA/NORTHWEST US ALLOWING COLD AIR TO SINK SOUTHWARD INTO THE GREAT LAKES. && .AVIATION.../06Z TAFS/ FAST MOVING LOW PRESSURE TROUGH WILL SUPPORT A PERIOD OF DETERIORATED FLIGHT CONDITIONS ACROSS NORTHERN AREAS...WITH MVFR TO IFR CIGS EXPECTED EARLY THIS AM. SBN WILL BE ON THE BORDER OF MVFR AND IFR. IFR CIGS HAVE MATERIALIZED ACROSS NE IL. HOWEVER...MIXED FLOW OVER LK MI MAY PRECLUDE THE DEVELOPMENT OF LOWER CIGS DOWNSTREAM. HENCE...WILL SIDE WITH A LOW END MVFR CIG MENTION FOR NOW. OTHERWISE...MI ZONES WILL LIKELY SEE A PERIOD OF IFR /CIGS VIS/...ESP IN THE FAR NE FROM KHAI TO KJYM...WHERE SOME ACCUMS ARE EXPECTED. FWA IS EXPECTED TO BE ON THE EDGE OF RESTRICTIONS...AND SO HAVE RETAINED MVFR CIG MENTION THERE...WITH THE POSSIBILITY THAT VFR CIGS MAY REMAIN AS THE BULK OF LARGE SCALE ASCENT SHIFTS NE. SFC HIGH PRESSURE WILL BUILD INTO THE AREA LATER THIS AM...WITH VFR CONDITIONS EXPECTED THE REMAINDER OF THE PERIOD AFTER 15Z. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...JC LONG TERM...MARSILI AVIATION...JC
Hazardous weather outlook, Dec 2, 4:43 AM EST, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 443 AM EST FRI DEC 2 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077-078-OHZ001-002-004-005- 015-016-024-025-030945- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT- ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING... ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 443 AM EST FRI DEC 2 2011 /343 AM CST FRI DEC 2 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT LOWLAND FLOODING WILL CONTINUE ALONG MANY AREA RIVERS. PLEASE REFERENCE RIVER FLOOD PRODUCTS FOR ADDITIONAL INFORMATION ON RIVER FLOOD FORECASTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CONTINUED LOWLAND FLOODING ALONG AREA RIVERS WILL CONTINUE THROUGH MUCH OF THE PERIOD. RAIN IS EXPECTED TO OVERSPREAD THE AREA SATURDAY NIGHT AND SUNDAY. RAINFALL AMOUNTS OF A QUARTER OF AN INCH TO THREE QUARTERS OF AN INCH ARE POSSIBLE DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX MIZ079>081-030945- ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...STURGIS...THREE RIVERS...COLDWATER... HILLSDALE 443 AM EST FRI DEC 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW WILL AFFECT THE AREA EARLY THIS MORNING...BRINGING MINOR SNOW ACCUMULATIONS OF LESS THAN AN INCH. LOWLAND FLOODING WILL CONTINUE ALONG MANY AREA RIVERS. PLEASE REFERENCE RIVER FLOOD PRODUCTS FOR ADDITIONAL INFORMATION ON RIVER FLOOD FORECASTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CONTINUED LOWLAND FLOODING ALONG AREA RIVERS WILL CONTINUE THROUGH MUCH OF THE PERIOD. RAIN IS EXPECTED TO OVERSPREAD THE AREA SATURDAY NIGHT AND SUNDAY. RAINFALL AMOUNTS OF A QUARTER OF AN INCH TO THREE QUARTERS OF AN INCH ARE POSSIBLE DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-030945- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 443 AM EST FRI DEC 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE SATURDAY AND SUNDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Nearby
Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.